Funnel Cloud, Eddy
- When
- July 21, 5:55 PM CST
- Where
- Eddy County, 3.45 mi N of Munster
- Reported by
- Social Media
- Coordinates
- 47.770, -99.270
A funnel cloud occurred northwest of New Rockford on the evening of the 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A funnel cloud occurred northwest of New Rockford on the evening of the 21st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 21, 5:37 PM CST, 18 minutes earlier.
Area Forecast Discussion National Weather Service Grand Forks ND 637 PM CDT Sun Jul 21 2019 .UPDATE... Issued at 521 PM CDT Sun Jul 21 2019 Main change was to better reflect reported coverage of CU and opaque cloud coverage across our south, otherwise forecast is on track with isolated to widely scattered showers (isolated lightning strikes) mainly across our far western CWA. still expect this activity to transition south and quickly dissipate with loss of daytime heat and favorable low level lapse rates. Funnels reported further west in region of better 0-3km ML CAPE and enhanced stretching potential beneath main shortwave trough axis (enhanced mid level vorticity). This remains west of our CWA, so not anticipating any issues in our area (window through early evening in any case before low levels decouple). && .SHORT TERM...(This evening through Monday night) Issued at 259 PM CDT Sun Jul 21 2019 Upper low above SFC high pressure this afternoon and evening will bring showers and possibly thunder to the portions of eastern ND into the southern Red River valley. With minimal instability and poor mid level lapse rates activity is expected to diminish quickly with sun set. Clearing skies overnight will lead to temps in the 50s again. Tomorrow will be another day with temps in the upper 70s to near 80 with more sun than today as the SFC high pressure strengthens underneath subsistence aloft as NW flow persists. .LONG TERM...(Tuesday through Sunday) Issued at 259 PM CDT Sun Jul 21 2019 The dry pattern continues Tuesday and Wednesday as an upper ridge is present over the Northern Plains. The warming trend will also continue with high temperatures in the mid to upper 80s. The pattern will begin to shift on Thursday as an upper low moves across the Canadian Prairies. There are differences in model guidance here with the GFS out of phase with other guidance as the GFS takes this upper low close to the international border. This would also lead to a southerly shift in the surface low and cold front passing through the Northern Plains. Comparing the GFS and ECMWF this difference in low placement would effect how far south rain would go with the GFS solution having more widespread rain. Since this is an outlier and there is a fair amount of spread in GEFS plumes kept the forecast closer to the ECMWF solution for now. Some thunderstorm chances as well as some instability should be able to build with the better chances farther west in Minnesota. Depending on the track of the surface low and how fast the cold front passing though rain chances could continue into Friday. No large synoptic systems expected at this point for the weekend, but the usual summer pop up showers or thunderstorms could occur. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 637 PM CDT Sun Jul 21 2019 VFR conditions expected through the TAF period across eastern ND and northwest MN. Northerly winds 10-12kt should decrease early in the TAF period, with light winds then prevailing. There are still lingering light showers over parts of eastern ND, but these are rapidly weakening and transitioning south, so other than decreasing CU in the 4-5 KFT AGL range, no impacts to terminals expected. After mostly clear skies tonight CU field may begin to redevelop during the afternoon Monday, but showers are not expected. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...DJR SHORT TERM...JK LONG TERM...NC AVIATION...DJR
Hazardous Weather Outlook National Weather Service Grand Forks ND 539 AM CDT Sun Jul 21 2019 MNZ003-024-027>032-040-NDZ014-015-024-026-028-029-038-039-049-052- 053-221045- Clay-Hubbard-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Benson-Ramsey-Eddy-Nelson-Griggs- Steele-Barnes-Cass-Ransom-Sargent-Richland- 539 AM CDT Sun Jul 21 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Widely scattered thunderstorms are possible this afternoon with lightning possible. Otherwise no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are possible from Thursday into Friday with a low severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need late in the coming week. MNZ001-002-004>009-013>017-022-023-NDZ006>008-016-027-030-054- 221045- West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Mahnomen-South Clearwater-Towner- Cavalier-Pembina-Eastern Walsh County-Grand Forks-Traill- Western Walsh County- 539 AM CDT Sun Jul 21 2019 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are possible from Thursday into Friday with a low severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need late in the coming week. Gust
The Minot AFB radar (KMBX), 137 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2019Every state in 2019This day in weather historyWarnings in North Dakota, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828544.